Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 24, 2022, 3:13 AM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 24, 2022, 4:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2022, 3:13 AM CST (09:13 UTC)
- In effect from
- Jan 24, 2022, 4:00 AM CST
- Expired
- Jan 24, 2022, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 11:31 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 23, 11:31 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1131 PM CST Sun Jan 23 2022 .UPDATE... Issued at 1129 PM CST Sun Jan 23 2022 Cleaned up grids for pops/wx/sky. North winds taking over in the RRV and thankfully not increasing too bad. UPDATE Issued at 943 PM CST Sun Jan 23 2022 Sfc low looks to be just west of Wahpeton moving southeast. NW wind shift and a jump to 34 degrees in Oakes but colder air not far behind moving back into Jamestown/Cooperstown. Warmer air not making into the valley and will see a switch to north wind next few hours. How windy overnight/Mon AM. I will continue to highlight pockets of potential blowing snow impacts in weather graphics thru Mon AM and went on high end of guidance on winds and wind gusts with potential wind gusts 32-39 mph in E ND/RRV. These may be high but past few events higher seems to win. Without falling snow will need sustained winds more in the 35+ mph range for advisory conditions. Dont think we will see that, with low level blowing across the road seems the most likely outcome. && .SHORT TERM...(This evening through Monday night) Issued at 243 PM CST Sun Jan 23 2022 A fast moving clipper is continuing to move across the area early this evening, and redevelopment of an area of snow is expected later tonight. Winds are expected to pick up this evening in the Devils Lake Basin to the North Dakota/Minnesota state line, but will only see gusts up to 30 MPH for a few hours out of the night. During this time however, patchy areas of blowing snow are possible. This could reduce visibility and cause travel impacts. Check road conditions and slow down if you have plans to travel this evening and early tomorrow morning. Temperatures tonight will cool into the teens and single digits below zero for lows, with wind chills in the -30 range lasting throughout the day Monday. Monday will overall be quiet, with isolated chances for blowing snow possible. Not much to write home about in terms of weather, but wind chills will be a concern throughout the day. Make sure you bundle up if heading outside. High temperatures will be in the single digits above and below zero. Arctic air is on tap for Monday night into Tuesday morning, as air temperatures drop into the 20s below zero, with lowest wind chills approaching -45 Tuesday morning. These wind chills are dangerous, and can cause frostbite in minutes so make sure to take appropriate precautions. Otherwise, no impactful weather is expected Monday night into Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 243 PM CST Sun Jan 23 2022 Long range period impacts includes ongoing arctic air/dangerous wind chills through Wednesday morning followed by a period of potentially windy conditions and blowing snow Wednesday morning into Wednesday night. Progressive northwest flow eventually transitions to more of a westerly flow as the large scale upper low near Hudson Bay breaks down. This results in coldest arctic airmass lingering through Tuesday night/Wed morning. There is then a general "moderation" of the pattern with rising heights aloft and remaining further north at least late this week into the weekend, though we will still see variable day to day trends due to progressive mid level waves and frontal passages. During these periods ensembles favor dry conditions, though there is a signal for light snowfall Wednesday into Wednesday night with a trough dropping south over our CWA out of Canada, with synoptic forcing transitioning quickly over our area and mesoscale signals weak. Currently there are also mixed signals between ensemble systems regarding potential for measurable snowfall, but there is at least some signal for a dusting or more of snow particularly in MN from the NBM4.1. Of more significance with this system is the potential for a signal for a strong winds (potentially within advisory criteria). Guidance shows good agreement on a strong southwest oriented 40-50kt 925MB jet Wednesday morning followed by yet another brief surge of CAA as a northwest LLJ jet (weaker) Wednesday afternoon-evening moves into the region. Temperatures do quickly moderate due to the strong southwest flow with may limit blowing snow potential somewhat as they increase to near or above freezing in WAA. The strong wind signal is picked up in ensembles (as highlighted by ECMWF EFI and NAEFS R-Climate percentiles), and NBM wind probs (sustained winds in the 90th percentile 30-35 mph in our west). Blowing snow potential is complicated by not knowing how snow pack will respond at that point (assuming no new falling snow), and with near freezing temps during the day Wednesday. Earlier timing of winds increasing could result in near whiteout or even ground blizzard conditions as temperatures would be initially below zero considering the potential magnitude of winds. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1129 PM CST Sun Jan 23 2022 Look for clearing to work south the next 6 hours with VFR conditions expected Monday daytime and beyond. Gusty north winds at times in the RRV and E ND. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Riddle SHORT TERM...AK LONG TERM...DJR AVIATION...Riddle
Hazardous weather outlook, Jan 23, 3:43 AM CST, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 343 AM CST Sun Jan 23 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-240945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 343 AM CST Sun Jan 23 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Another clipper will bring another 1inch or so of snow to the area today. North winds this evening and overnight will bring about a 20% chance of reduced visibility along and west of the valley from blowing snow for a brief 1 or 2 hours. Wind chills of 25 to 35 below are possible this morning and again late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous wind chills are possible again Monday through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:13 AM CST | Wind Chill Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 48 hr |
Nearby
Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in North Dakota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.